Thunderstorm Wind, King William
- When
- June 23, 10:37 PM EST
- Where
- King William County, 0.88 mi NE of Manquin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.710, -77.140
Trees were downed.
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of eastern Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 23, 10:14 PM EST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1114 PM EDT TUE JUN 23 2015 .SYNOPSIS... A COLD FRONT DROPS THROUGH THE MID ATLANTIC TONIGHT AND STALLS OVER THE CAROLINAS WEDNESDAY. THIS FRONT LIFTS BACK TO THE NORTH WEDNESDAY NIGHT AND THURSDAY...AND LINGERS OVER THE REGION FRIDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... CONVECTIVE TRENDS CONTINUE TO WANE THIS EVENING WITH TSTMS WANING IN AREAL COVERAGE/INTENSITY AS THEY SINK SOUTH TOWARDS THE PENINSULA/ VA EASTERN SHORE. SVR WATCH 346 WAS ALLOWED TO EXPIRE AT 03Z. WHILE INSTABILITY REMAINS HIGHEST ACROSS THE SE, SHEAR/FORCING IS ALSO MUCH LOWER OVER THIS AREA. THUS, HV CUT POP BACK A BIT BUT KEPT SLIGHT CHC TO CHANCE TSTM WORDING GOING INTO THE LATE NIGHT HOURS WITH COOL FRONT SINKING FARTHER SOUTH OVERNIGHT. OTHERWISE, INHERITED FORECAST TREND IS IN GOOD SHAPE AND HAS BEEN LARGELY RETAINED. LOOK FOR EARLY MORNING LOWS MAINLY IN THE 70S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... THE FRONT STALLS OVER THE CAROLINAS WEDNESDAY. THE TREND AMONGST THE 12Z/23 NUMERICAL MODELS IS TO SUPPRESS CONVECTION S OF THE ALBEMARLE SOUND. HIGHS WILL MODERATE WEDNESDAY BEHIND THE FRONT AND RANGE FROM THE MID/UPPER 80S OVER THE ERN SHORE...TO THE LOW 90S W OF THE BAY. THE BOUNDARY LIFTS BACK N INTO THE AREA WEDNESDAY NIGHT AND THURSDAY. POPS ARE FORECAST AT 20-30% FOR SHOWERS/TSTMS ACROSS THE SRN HALF OF THE AREA OVERNIGHT AS THE BOUNDARY LIFTS N. LOWS ARE FORECAST TO RANGE FROM THE UPPER 60S TO LOW 70S. THE PATTERN BECOMES MORE ACTIVE BY THURSDAY AFTERNOON/EVENING AS THERE IS DECENT CONSENSUS (DESPITE TIMING DIFFERENCES) WITH RESPECT TO A SHORTWAVE TROUGH APPROACHING THE REGION IN NW FLOW ALOFT. FORECAST POPS FOR SHOWERS/TSTMS ARE HIGHEST ACROSS THE N THURSDAY AFTERNOON EVENING. UNSETTLED CONDITIONS CONTINUE INTO FRIDAY WITH ACTIVE NW FLOW. THE HIGHEST POPS SHIFT SWD FRIDAY. HIGHS THURSDAY/FRIDAY SHOULD GENERALLY BE IN THE UPPER 80S TO LOW 90S. MORNING LOWS ARE FORECAST TO BE IN THE 70S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... UPPER LEVEL TROUGHING WILL SEND A WELCOME SPELL OF COOLER WEATHER TO THE MID ATLANTIC STATES DURING THE LONG TERM. A FRONTAL BOUNDARY WILL BE SITUATED OVER THE CAROLINAS AT THE BEGINNING OF THE PERIOD. LOW PRESSURE WILL RIDE ALONG THE FRONT WITH A LIKELIHOOD FOR RAIN ACROSS THE AREA SATURDAY. A CHANCE FOR RAIN CONTINUES INTO SATURDAY NIGHT AND SUNDAY BEFORE DRIER MOVES IN LATE SUNDAY AND SUNDAY NIGHT. WEAK HIGH PRESSURE DOMINATES MONDAY WITH MAINLY DRY WEATHER (20 PERCENT POPS) EXPECTED. ANOTHER COLD FRONT APPROACHES FROM THE WEST LATE TUESDAY WITH A CHANCE FOR THUNDERSTORMS OVER THE PIEDMONT BY TUESDAY AFTERNOON. HIGH TEMPERATURES RANGE THROUGH THE 80S DURING THE PERIOD WITH SOME MID TO UPR 70S SUNDAY AND ALONG THE IMMEDIATE COAST ON SOME OTHER DAYS. LOWS IN THE UPR 60S TO MID 70S SATURDAY MORNING LOWER TO THE 60S TO AROUND 70 SUNDAY THROUGH TUESDAY MORNINGS. SOME LOCATIONS OVER THE PIEDMONT MAY DROP TO AROUND 60 MONDAY AND TUESDAY MORNINGS. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... TSTMS AFFECTING SBY AT 11 PM...BUT OTW TAF SITES ARE VFR. TSTM ACTIVITY WILL AFFECT SBY THRU AROUND 11 PM. A COLD FRONT WILL PUSH THRU THE REGION DURING THE OVERNIGHT. PRESENTLY IT APPEARS THAT MOST OF THE TSTM ACTIVITY WILL MISS CENTRL VA BUT CANNOT RULE OUT SOME ISOLD TSTMS. GUIDANCE MOVES SHOWERS AND TSTMS SOUTH MOSTLY OVER EASTERN VA DURING THE NIGHT. EXPECT PHF AND ORF TO LIKELY GET CONVECTION AFTER MIDNIGHT. A SLIGHT CHC FOR SCT SHOWERS OR AN ISOLD TSTM FOR ECG BY MORNING. STRONGEST STORMS WILL HAVE WINDS UP TO 50 KT...TORRENTIAL RAIN AND CHC OF HAIL. THE COLD FRONT IS EXPECTED TO PUSH INTO SE VA AFTER MIDNIGHT AND TO THE NC/VA BORDER BY MORNING BEFORE BECOMING STNRY IN EAST NC BY MIDDAY. WIND SHIFTS FROM SW TONIGHT TO NW/N FOLLOWING THE COLD FRONTAL PASSAGE BETWEEN 06 AND 13Z. THE ONLY TSTMS WED AFTN WOULD BE A SLGT CHC IN THE NC PORTION. OUTLOOK...THE FRONT RETURNS TO THE NORTH THU AND FRI WITH A CHANCE FOR AFTN TSTMS. OVERUNNING RAIN WILL BE PSBL OVER THE WEEKEND WITH A CHC FOR MVFR/IFR CONDS MAINLY SRN PORTIONS. PHF ASOS COMMS CONTS TO BE SPORADIC. WILL KEEP THE "AMD NOT SKED" APPENDED TO THE TAF UNTIL THIS GETS RESOLVED. && .MARINE... WILL MAINTAIN SCA'S FOR THE CHES BAY...RIVERS AND CURRITUCK SND THRU 23Z...DUE TO INCREASING PRES GRADIENT (SW WINDS 15 TO 20 KT) AHEAD OF APPROACHING COLD FRONT. HAVE CONTINUED TO HOLD OFF ON ANY HEADLINES OVR THE CSTL WTRS...AS WIDESPREAD GUSTS TO 25 KTS NOT ANTICIPATED. THE COLD FRONT MOVES S ACRS THE MID ATLC REGION TNGT...THEN STALLS OVR THE CAROLINAS ON WED. THE FRONT THEN LIFTS BACK TO THE N WED NGT AND THU. LATEST DATA SUGGESTS A NRLY SURGE NEAR 15 KT LATE TNGT THRU WED MORNG. DO NOT EXPECT SCA CONDITIONS WITH THIS EVENT. WINDS BECOME SOUTHERLY ON THU...AND INCREASE LATE THU INTO THU NGT IN ADVANCE OF ANOTHER COLD FRONT WHICH DROPS S OF THE AREA BY LATE FRI. && .CLIMATE... UNOFFICIAL HIGH TEMPERATURES AND RECORDS FOR SELECTED SITES. RICHMOND: 101 (1988) - (ACTUAL HIGH TODAY 100) NORFOLK: 99 (1988) - (99...TIED RECORD) SALISBURY: 99 (1988) - (94) ELIZABETH CITY: 99 (2011) - (94) WALLOPS ISLAND: 96 (2010) (95) ASHLAND/OFP: 98 (2010) (95) WAKEFIELD: 97 (2010) (98) && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...AJZ/SAM NEAR TERM...AJZ/MAM SHORT TERM...AJZ/SAM LONG TERM...LSA AVIATION...JEF/LSA MARINE...TMG CLIMATE...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1104 PM EDT TUE JUN 23 2015 MDZ021>025-VAZ048-061-062-064-068-069-075>078-082>086-090-099-100- 509>522-250315- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-CUMBERLAND-GOOCHLAND-CAROLINE-AMELIA-POWHATAN-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-JAMES CITY-ACCOMACK-NORTHAMPTON VA-WESTERN LOUISA- EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX- 1104 PM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ060-065>067-079>081-087>089-092-093-095>098-523>525-250315- PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-ISLE OF WIGHT- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-YORK- NEWPORT NEWS-HAMPTON/POQUOSON- 1104 PM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-250315- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- 1104 PM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
932 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG DELMAR 38.45N 75.57W
06/23/2015 WICOMICO MD 911 CALL CENTER
TREES AND POWER LINES DOWN
&&
EVENT NUMBER AKQ1501003
JOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
934 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG WIL-E-LEW 38.39N 75.45W
06/23/2015 WICOMICO MD 911 CALL CENTER
TREES AND POWER POWER LINES DOWN IN PARSONSBURG AND
PITTSVILLE.
&&
EVENT NUMBER AKQ1501004
JOSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
952 PM EDT TUE JUN 23 2015
MDZ021-240230-
DORCHESTER-DORCHESTER-
952 PM EDT TUE JUN 23 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL DORCHESTER
COUNTY...
AT 951 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR TAYLORS ISLAND TO NEAR PATUXENT RIVER NAVAL AIR
STATION TO TALL TIMBERS...AND MOVING EAST AT 35 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL
DORCHESTER AND SOUTHERN DORCHESTER COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...ANDREWS...ELLIOTT...WINGATE...CROCHERON AND TAYLORS
ISLAND.
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. MOTORISTS SHOULD USE EXTRA CAUTION IN VICINITY OF
THESE STORMS. BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD
CONDITIONS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3842 7585 3826 7597 3827 7599 3827 7598
3831 7601 3832 7596 3837 7600 3837 7601
3819 7603 3813 7609 3827 7607 3830 7613
3823 7614 3823 7615 3831 7613 3839 7623
3834 7626 3832 7626 3849 7632
TIME...MOT...LOC 0151Z 288DEG 31KT 3843 7631 3828 7638 3819 7656
05SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1012 PM EDT TUE JUN 23 2015
VAZ064-075>077-510-511-517-519-521-522-240245-
WESTERN KING AND QUEEN-EASTERN ESSEX-RICHMOND-EASTERN
LOUISA-NORTHUMBERLAND-EASTERN ESSEX-WESTERN KING WILLIAM-WESTERN
ESSEX-WESTERN HANOVER-WESTERN
ESSEX-NORTHUMBERLAND-CAROLINE-RICHMOND-WESTMORELAND-WESTMORELAND-
1012 PM EDT TUE JUN 23 2015
... A LINE OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF EASTERN
VIRGINIA INCLUDING THE NORTHERN NECK...
AT 1008 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SAINT CLEMENTS BAY TO NEAR BUMPASS...AND MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS OF 30 TO 40 MPH AND HEAVY RAIN ARE LIKELY WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
COLES POINT AROUND 1020 PM EDT.
HAGUE AROUND 1025 PM EDT.
KINSALE AROUND 1035 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SUPPLY...SINGERLY...
ELEVON...HUSTLE...WOODFORD...LYELLS...GIBEON...SPARTA...THREEWAY AND
BURRUSS CORNER.
HEAVY RAINFALL OF UP TO 1 TO 2 INCHES PER HOUR IS OCCURRING WITH
THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. MOTORISTS SHOULD
USE EXTRA CAUTION IN VICINITY OF THESE STORMS. BE PREPARED FOR RAPID
CHANGES IN WEATHER AND ROAD CONDITIONS.
LAT...LON 3821 7695 3817 7687 3815 7661 3803 7652
3796 7640 3787 7690 3785 7761 3811 7790
3810 7784 3802 7775 3799 7764 3825 7737
3822 7728 3825 7723 3823 7725 3819 7725
3820 7722 3814 7707 3826 7705 3828 7698
TIME...MOT...LOC 0208Z 300DEG 23KT 3818 7672 3794 7768
JMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1049 PM EDT TUE JUN 23 2015
VAZ064-075>077-509>512-517-519-521-522-240345-
WESTERN KING AND QUEEN-EASTERN HANOVER-EASTERN ESSEX-RICHMOND-EASTERN
LOUISA-NORTHUMBERLAND-EASTERN ESSEX-WESTERN KING WILLIAM-WESTERN
LOUISA-WESTERN ESSEX-WESTERN HANOVER-WESTERN
ESSEX-NORTHUMBERLAND-CAROLINE-RICHMOND-WESTMORELAND-WESTMORELAND-
1049 PM EDT TUE JUN 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN VIRGINIA...
AT 1048 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HAYNESVILLE TO NEAR MONTPELIER...AND MOVING EAST
AT 30 MPH.
WIND GUSTS OF 30 TO 40 MPH AND HEAVY RAIN ARE LIKELY WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
CALLAO...KINSALE...HAYNESVILLE AND HAGUE AROUND 1055 PM EDT.
RANDOLPH MACON COLLEGE...LEWISETTA AND HEATHSVILLE AROUND 1105 PM
EDT.
HANOVER AND DAWN AROUND 1115 PM EDT.
MANGOHICK AROUND 1125 PM EDT.
BEULAHVILLE AROUND 1130 PM EDT.
NEWTOWN AROUND 1135 PM EDT.
SAINT STEPHENS CHURCH AND MILLERS TAVERN AROUND 1145 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SUPPLY...SINGERLY...
ELEVON...HUSTLE...EPWORTH...PENDLETON...LYELLS...GIBEON...SPARTA AND
THREEWAY.
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. MOTORISTS SHOULD USE EXTRA CAUTION IN VICINITY
OF THESE STORMS. BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD
CONDITIONS.
LAT...LON 3799 7815 3805 7777 3802 7775 3799 7764
3809 7754 3816 7709 3814 7707 3817 7706
3819 7690 3816 7684 3815 7661 3803 7651
3790 7625 3771 7775 3775 7784
TIME...MOT...LOC 0248Z 278DEG 31KT 3800 7664 3787 7764
JMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1053 PM EDT TUE JUN 23 2015
MDZ023-024-VAZ099-240400-
INLAND WORCESTER-SOMERSET-SOMERSET-INLAND WORCESTER-ACCOMACK-
1053 PM EDT TUE JUN 23 2015
...AN AREA OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
SOMERSET...SOUTHWESTERN WORCESTER AND NORTHERN ACCOMACK COUNTIES...
AT 1052 PM EDT...AN AREA OF THUNDERSTORMS WITH HEAVY RAIN WAS ALONG A
LINE EXTENDING FROM WESTOVER TO MARION STATION TO NEAR LAWSONIA...AND
MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
WEST POCOMOKE AROUND 1100 PM EDT.
POCOMOKE CITY...ONANCOCK AND PARKSLEY AROUND 1110 PM EDT.
ONLEY AROUND 1115 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SHELLTOWN...
SANFORD...UPPER FAIRMOUNT...MAPPSVILLE...REHOBETH...
TEMPERANCEVILLE...BLOXOM...BYRDTOWN...LOCUSTVILLE AND TASLEY.
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. MOTORISTS SHOULD USE EXTRA CAUTION IN VICINITY OF
THESE STORMS. BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD
CONDITIONS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3786 7536 3786 7538 3792 7534 3791 7544
3791 7545 3761 7568 3779 7581 3779 7570
3782 7574 3790 7566 3790 7576 3795 7563
3799 7575 3797 7582 3789 7590 3790 7590
3807 7578 3806 7581 3821 7577 3798 7528
TIME...MOT...LOC 0252Z 308DEG 33KT 3813 7573 3801 7574 3790 7583
05The Norfolk radar (KAKQ), 82 km away, was scanning. The volume nearest the first event began at 03:35 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees were downed.
Large tree was downed across a road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2015Every state in 2015This day in weather historyWarnings in Virginia, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589561, 589563.